Pennsylvania, 2011Flash Flooding and Flooding in Pennsylvania, August 19, 2011
August 19, 2011 · NWS PBZ · 53 events in 9 counties and zones
A slow moving cold front and a moist unstable airmass combined to produce scattered severe thunderstorms and flash flooding across eastern Ohio and Western Pennsylvania. 5 inches of rain fell in a very urbanized area just east of downtown Pittsburgh on Washington Blvd in just under an hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 1
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front and a moist unstable airmass combined to produce scattered severe thunderstorms and flash flooding across eastern Ohio and Western Pennsylvania. Flash flooding was deadly in Pittsburgh when approximately 2.5 inches of rain fell in a very urbanized area just east of downtown Pittsburgh on Washington Blvd in just under an hour. This resulted in four fatalities and up to 15 water rescues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 5:16 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 19, 5:16 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 AM EDT FRI AUG 19 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TODAY INTO THIS EVENING. HIGH PRESSURE WILL BRING DRY WEATHER FOR
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST TO INCREASE POPS IN PORTIONS OF OHIO WHERE SCT
DEVELOPMENT IS OCCURRING.
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE DISTRICT THIS MORNING
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING.
HIGH PRESSURE BUILDING INTO THE DISTRICT TONIGHT WILL BRING AN END
TO THE SHOWERS BY EARLY SATURDAY MORNING.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BRING DRY WEATHER FOR SATURDAY INTO SATURDAY
EVENING. A COLD FRONT IS THEN EXPECTED TO COME THROUGH SATURDAY
NIGHT INTO SUNDAY. WILL CONTINUE CHANCE POPS FOR THIS
PERIOD...ALTHOUGH LOW CONFIDENCE AS TO ANY PARTICULAR LOCATION
WITH A HIGHER CHANCE OF RAIN. EXPECT SLIGHTLY WARMER TEMPERATURES
ON SATURDAY THAN SUNDAY WITH LESS CLOUD COVER.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
INSTABILITY ASSOCIATED WITH UPPER TROUGH MOVING SLOWLY ACROSS
EASTERN CANADA WILL MAINTAIN SCATTERED SHOWERS AND PERHAPS SOME
ISOLATED STORMS SUNDAY NIGHT AND MONDAY. SURFACE HIGH PRESSURE WILL
DRIFT EAST ALONG THE OHIO VALLEY TUESDAY AND OFF THE MID ATLANTIC
COAST BY THURSDAY. DRY WEATHER IS FORECAST FOR THE MIDDLE OF THE
WEEK...WITH NEAR NORMAL TEMPERATURES WARMING TO AROUND 5 DEGREES
ABOVE NORMAL BY THURSDAY.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
AREA OF SHOWERS/STORMS IS AVOIDING PORTS. ACTIVITY IS POPPING UP,
BUT NOTHING IS EXPECTED IN THE VICINITY OF THE PORTS UNTIL LATER
IN THE DAY.
WILL GO WITH A GENERAL VFR FORECAST TODAY. HIGH AND MID CLOUDS
ARE EXPECTED THROUGH MOST OF THE MORNING, WITH MVFR FOG BURNING
OFF BY 13Z.
WITH WEAK COOL FRONT SAGGING THROUGH THE UPPER OHIO VALLEY TODAY,
EXPECT SCT-BKN CU TO DEVELOP DURING THE MORNING HOURS. MODELS ARE
SHOWING ACTIVITY DEVELOPING WITH DAYTIME HEATING, BUT MAINLY OVER
THE EASTERN HALF OF THE AREA. WITH LOW CONFIDENCE, WILL INCLUDE A
TEMPO GROUP FOR THUNDER IN MOST EASTERN PORTS WITH FRONTAL PASSAGE.
CU WILL DISSIPATE AS THE SUNSETS.
OUTLOOK /FRIDAY NIGHT THROUGH TUESDAY/...
EXPECT MAINLY VFR FRIDAY NIGHT AND SATURDAY. THUNDERSTORMS WITH
RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT INTO MONDAY WITH THE
SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR SHOULD ENSUE BY TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 19, 4:10 AM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT FRI AUG 19 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-200915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
510 AM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 5:54 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 AM EDT FRI AUG 19 2011
OHZ041-PAZ020-191200-
BEAVER PA-COLUMBIANA OH-
654 AM EDT FRI AUG 19 2011
...THUNDERSTORMS PRODUCING HAIL...
HAIL PRODUCING THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY TOWARD
BEAVER COUNTY...
AT 648 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHWEST OF LISBON...MOVING
EAST AT 20 MPH. THESE STORMS WILL PRODUCE HAIL AND BRIEF HEAVY
DOWNPOURS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
MILLPORT... GUILFORD LAKE STATE PARK...
LISBON... BEAVER CREEK STATE PARK...
EAST PALESTINE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4085 8046 4065 8046 4066 8090 4084 8091
Event by event
25 hail, 15 thunderstorm wind, 9 flood, 4 flash flood. Local standard time, as filed.
Hail, Lawrence
- When
- August 19, 6:36 AM EST
- Where
- Lawrence County, 1.48 mi SSE of Mt Jackson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.950, -80.420
Hail, Lawrence
- When
- August 19, 6:42 AM EST
- Where
- Lawrence County, New Castle
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.000, -80.350
Hail, Clarion
- When
- August 19, 8:41 AM EST
- Where
- Clarion County, 1.73 mi NE of Miola
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.270, -79.330
Hail, Clarion
- When
- August 19, 8:44 AM EST
- Where
- Clarion County, 0.86 mi SW of Clarion Parker Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.210, -79.380
Hail, Jefferson
- When
- August 19, 9:16 AM EST
- Where
- Jefferson County, 1.25 mi WNW of Roseville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.190, -79.170
Hail, Jefferson
- When
- August 19, 9:34 AM EST
- Where
- Jefferson County, Corsica
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.180, -79.200
Thunderstorm Wind, Allegheny
- When
- August 19, 9:45 AM EST
- Where
- Allegheny County, 0.53 mi W of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.270, -79.890
The public reported large branches broken off trees.
Hail, Mercer
- When
- August 19, 12:12 PM EST
- Where
- Mercer County, Mercer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.230, -80.230
Hail, Mercer
- When
- August 19, 12:16 PM EST
- Where
- Mercer County, 1.25 mi WSW of Mercer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.220, -80.250
Hail, Mercer
- When
- August 19, 12:27 PM EST
- Where
- Mercer County, Grove City
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.170, -80.080
Hail, Mercer
- When
- August 19, 12:32 PM EST
- Where
- Mercer County, 0.52 mi E of Henlein
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -80.370
Hail, Mercer
- When
- August 19, 12:34 PM EST
- Where
- Mercer County, 0.86 mi SW of Grove City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.160, -80.090
Hail, Mercer
- When
- August 19, 12:38 PM EST
- Where
- Mercer County, Grove City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.170, -80.080
Hail, Venango
- When
- August 19, 12:48 PM EST
- Where
- Venango County, 0.69 mi N of Barkeyville
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.190, -79.980
Hail, Mercer
- When
- August 19, 12:49 PM EST
- Where
- Mercer County, 0.86 mi SW of Grove City
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.160, -80.090
Hail, Mercer
- When
- August 19, 12:54 PM EST
- Where
- Mercer County, Grove City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.170, -80.080
Hail, Mercer
- When
- August 19, 12:58 PM EST
- Where
- Mercer County, Grove City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.170, -80.080
Hail, Mercer
- When
- August 19, 1:57 PM EST
- Where
- Mercer County, 0.69 mi S of West Middlesex
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.170, -80.450
Hail, Mercer
- When
- August 19, 2:10 PM EST
- Where
- Mercer County, 3.32 mi SW of Mercer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.200, -80.280
Hail, Beaver
- When
- August 19, 2:25 PM EST
- Where
- Beaver County, 0.69 mi N of Colona
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.690, -80.270
Hail, Beaver
- When
- August 19, 2:26 PM EST
- Where
- Beaver County, 1.26 mi WNW of Wall Rose
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.640, -80.170
Thunderstorm Wind, Beaver
- When
- August 19, 2:30 PM EST
- Where
- Beaver County, 0.87 mi NE of Economy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 40.640, -80.190
Law enforcement reported power lines down.
Hail, Lawrence
- When
- August 19, 2:31 PM EST
- Where
- Lawrence County, 1.04 mi E of New Bedford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -80.500
Flood, Beaver
- When
- August 19, 2:38 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.87 mi SW of Conway to 0.79 mi SW of Conway
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.660, -80.240
Emergency management reported 13th ST was flooded with standing water.
Flood, Mercer
- When
- August 19, 2:45 PM EST to 5:00 PM EST
- Where
- Mercer County, 4.65 mi WSW of Milburn to 2.38 mi SE of Greenfield
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -80.310
A trained spotter reported standing water flooding SR 158 between New Wilmington and Mercer.
Hail, Beaver
- When
- August 19, 2:50 PM EST
- Where
- Beaver County, 1.05 mi E of Ambridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.600, -80.210
Hail, Beaver
- When
- August 19, 2:53 PM EST
- Where
- Beaver County, 1.26 mi WSW of Aliquippa Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.590, -80.320
Thunderstorm Wind, Allegheny
- When
- August 19, 3:01 PM EST
- Where
- Allegheny County, 0.87 mi SW of Leetsdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 40.560, -80.210
Emergency management reported trees down.
Flood, Beaver
- When
- August 19, 3:05 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.49 mi SSE of West Aliquippa to 0.57 mi S of West Aliquippa
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 40.623, -80.228
Law enforcement reported flooding with standing water on State Street and Duss Ave.
Flood, Beaver
- When
- August 19, 3:05 PM EST to 7:00 PM EST
- Where
- Beaver County, 1.34 mi NE of Shafers to 1.45 mi NE of Shafers
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.663, -80.301
Law enforcement reported standing water and flooding on Sassafra Lane.
Flood, Beaver
- When
- August 19, 3:09 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.69 mi S of Ambridge to 0.44 mi NNW of South Hgts
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.590, -80.230
Emergency management reported standing water and flooding of Ohio River BLVD.
Hail, Allegheny
- When
- August 19, 3:11 PM EST
- Where
- Allegheny County, 2.95 mi SE of Cherry City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.450, -79.930
Flood, Beaver
- When
- August 19, 3:15 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.92 mi N of West Aliquippa to 0.86 mi N of West Aliquippa
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.643, -80.230
Emergency management reported standing water and flooding on Tevebaugh Rd in Baden.
Thunderstorm Wind, Westmoreland
- When
- August 19, 3:22 PM EST
- Where
- Westmoreland County, New Kensington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -79.770
Emergency management reported power lines down.
Flash Flood, Allegheny
- When
- August 19, 3:36 PM EST to 6:00 PM EST
- Where
- Allegheny County, 1.24 mi SSW of Sharpsburg to 1.54 mi SSW of Sharpsburg
- Cause
- Heavy Rain
- Deaths
- 4 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.483, -79.909
A NWS storm survey found that 2.5 inches of rain fell in one hour in a very urbanized 4.8 sq mi watershed just east of downtown Pittsburgh. Severe flash flooding developed on Washington Blvd resulting in four fatalities and up to 15 water rescues. A mother and two daughters were drowned inside a van when it became submerged in approximately 9 10 feet of water. An elderly lady who abandoned her car was apparently swept or fell into an open manhole or catch basin and drowned.
Flood, Beaver
- When
- August 19, 3:39 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.7 mi SW of Beaver Falls to 0.54 mi SW of Beaver Falls
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.744, -80.341
Emergency management reported flooding and a mudslide on Constitution BLVD.
Thunderstorm Wind, Washington
- When
- August 19, 3:40 PM EST
- Where
- Washington County, 1.26 mi ENE of Bower Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.280, -80.050
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- August 19, 3:40 PM EST
- Where
- Washington County, 0.53 mi E of Venetia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -80.040
Law enforcement reported a large tree down on Bebout Rd.
Flash Flood, Allegheny
- When
- August 19, 3:45 PM EST to 6:00 PM EST
- Where
- Allegheny County, 1.43 mi N of Option to 1.57 mi N of Option
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.451, -79.980
Emergency management reported flash flooding on Bigelow BLVD at Frank Curto Park closing the road.
Thunderstorm Wind, Washington
- When
- August 19, 3:48 PM EST
- Where
- Washington County, 1.05 mi E of Finleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -80.000
Law enforcement reported a large tree down on Elrama Rd.
Thunderstorm Wind, Washington
- When
- August 19, 3:48 PM EST
- Where
- Washington County, 0.53 mi E of Monongahela
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.200, -79.920
Law enforcement reported large trees down on Hillman Steet and James Street.
Thunderstorm Wind, Washington
- When
- August 19, 3:50 PM EST
- Where
- Washington County, 1.05 mi E of Finleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -80.000
Law enforcement reported a telephone pole down on Coal Bluff Road.
Flood, Washington
- When
- August 19, 3:55 PM EST to 7:00 PM EST
- Where
- Washington County, 1.07 mi SSE of Gastonville to 0.86 mi WNW of Coal Bluff
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 40.256, -79.990
Law enforcement reported Elrama RD flooded.
Thunderstorm Wind, Washington
- When
- August 19, 3:57 PM EST
- Where
- Washington County, 0.87 mi SE of Donora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 40.170, -79.860
Law enforcement reported power lines down on Watkins Avenue.
Thunderstorm Wind, Allegheny
- When
- August 19, 3:59 PM EST
- Where
- Allegheny County, 0.53 mi W of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.270, -79.890
The public reported large branches down.
Thunderstorm Wind, Westmoreland
- When
- August 19, 4:00 PM EST
- Where
- Westmoreland County, 1.38 mi N of Fellsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 40.200, -79.820
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- August 19, 4:04 PM EST
- Where
- Washington County, 0.53 mi E of Monongahela
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.200, -79.920
The public reported large branches down.
Hail, Washington
- When
- August 19, 4:05 PM EST
- Where
- Washington County, 0.87 mi SE of Donora
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.170, -79.860
Thunderstorm Wind, Westmoreland
- When
- August 19, 4:10 PM EST
- Where
- Westmoreland County, Wyano
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 40.200, -79.700
Law enforcement reported trees down.
Flood, Beaver
- When
- August 19, 4:17 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.97 mi NNW of Davidson Hgts to 1.13 mi NNW of Davidson Hgts
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 40.612, -80.260
A newspaper reported flooding with mud and debris into businesses on Franklin Ave.
Thunderstorm Wind, Westmoreland
- When
- August 19, 4:34 PM EST
- Where
- Westmoreland County, 0.53 mi W of Monessen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 40.150, -79.890
The public reported shingles blown off and large tree branches down on homes.
Flash Flood, Beaver
- When
- August 19, 4:36 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.72 mi N of Davidson Hgts to 0.4 mi N of Davidson Hgts
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -80.250
Emergency management reported flash flooding with 2 to 3 feet of water flowing across Sohn Road with debris.
Flash Flood, Beaver
- When
- August 19, 5:43 PM EST to 7:00 PM EST
- Where
- Beaver County, 0.87 mi SW of Bridgewater to 0.35 mi SW of Bridgewater
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.690, -80.310
Emergency management reported flash flooding in Beaver with debris flow in streets and water in a few buildings.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, August 19, 20111 death · $120,000 · EF1 · 7 events
- Flood in Ohio, August 19, 2011$2.5 million · 1 event
- Damaging Winds in South Carolina, August 19 to 21, 20116 injured · $181,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, August 19, 2011$147,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, August 19, 2011$36,000 · 3 in hail · 22 events
- Flood and Hail in Ohio, August 19, 2011$60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2011$40,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 19, 2011$38,000 · 1 in hail · 12 events
- Damaging Winds in Georgia, August 19, 2011$54,000 · 3 events
- Hail and Damaging Winds in Kansas, August 19 to 20, 2011$31,000 · 4.5 in hail · 13 events
- Tornadoes and Hail in Michigan, August 19, 2011$30,000 · EF0 · 9 events
- Hail and Damaging Winds in New Jersey, August 19, 2011$20,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334840, 334829, 334841, 334830, 334842, 334832, 334862, 334844, 334833, 334845, 334834, 334835, 334846, 334837, 334838, 334852, 334853, 334854, 334858, 334847, 334855, 334864, 334848, 334816, 334817, 334856, 334857, 334865, 334818, 334819, 334820, 334877, 334823, 334869, 334799, 334825, 334878, 334879, 334800, 334880, and more.